Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tapering off Oxycontin 10 mg

AnonymousUserAAnonymousUser Posts: 49,899
edited 06/11/2012 - 8:23 AM in Pain Medications
I had been on 20 mg Kadian for 1 month and felt more depressed and anxious so my Dr. switched me to Oxycontin 10 mg twice a day. I'm also taking Paxil 20 mg once a day and about 2 Lortab 5/500 (one at a time) for breakthrough pain in the evenings.

It seems that about 2-3 hours after I take my AM dose of Oxycontin, I experience 2-3 hours of anxiety which gradually reduces. I'm hoping the Paxil will help after my body adjusts. I've taken Paxil before.

I thought I might try weaning off of the Oxycontin to see if it is causing the anxiety. (I didn't taper off the Kadian and felt OK.)

Since the Oxy is time released I thought I might try taking one a day instead of two, for a week. Has anyone done this with Oxycontin? Maybe the 10mg 2x a day is a low enough dose that I could just quit cold turkey like I did with Kadian.

Thanks
advertisement

Comments

  • with it as well. Unfortunately, it didnt help with the pain as well as I thought it would. Im back on regular oxycodone 20mg 2-3x a day, but thats the only thing that has worked for me so far. I hate switching meds, so I can relate with what your going through, but I would mention it to your Dr that you are experiencing anxiety with it, and see what he/she says or has to offer. Maybe increase your paxil? Im taking zoloft which works wonders for me. I was on a small dose, and just had it raised a while ago, and am feeling much better with that and the pain meds. Good luck to you and let us know what you decide to do. :H
  • down from Oxycontin 10mg twice a day to 10mg once a day for several days before I stopped it totally. I did talk to my MD about it- I think thats important to do. Unfortunately, I DID have withdrawl symptoms when the dose was lowered each time. Im off it now. Good luck!
  • dilaurodilauro ConnecticutPosts: 9,720
    I started with 40mg 2x day then over the course of 2 years went down to 10mg 2x day. During the final stages, I went to 10mg 1 x day to 10mg every other day to 10mg every 3rd day to finally zero.
    I had some mild withdrawals. Mostly irritable, but nothing really physically that was noticeable. I owe this to my Pain Mgt doctor who I worked with to come up with a plan to come off of Oxycontin without having to go through some painful withdrawals.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • reducing Oxycontin SR. I have been taking 10mg twice a day with up to 4 Endone as needed OXycontin IR).

    I discovered that I can get 5mg Oxycontin SR and that helped so I went to 5mg at night and 10 during the day and now to 5mg day nad night. Next I will cut out the night altogether but not yet. The first time I reduced I did it too quickly and learned my lesson.

    Hope you find a solution

    Sara O:)
  • easy stuff just do it slowly. Have your doctor help titrate the dose. I dropped 120-180 mgs of mscontin use for 6 months i dropped it using only 120 mgs of the medication total for tapering :&
advertisement
Sign In or Register to comment.